Alert archive / Louisiana / Wind Advisories in 2024

Wind Advisory 14, NWS Lake Charles, LA

March 24, 202416 parishes in Louisiana; 6 counties in Texas

NWS Lake Charles, LA issued this wind advisory at Mar 24, 2024, 1:18 PM CDT for 16 parishes in Louisiana; 6 counties in Texas. It took effect at Mar 25, 2024, 9:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2024, 1:18 PM CDT (18:18 UTC)
In effect from
Mar 25, 2024, 9:00 AM CDT
Expired
Mar 25, 2024, 9:00 PM CDT
In force
12 hr
Issued by
NWS Lake Charles, LA
All 22 counties

Acadia Parish, LA, Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX, Tyler County, TX

The radar

The Lake Charles radar (KLCH), 42 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.3 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2024-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2024-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1434 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

258 
WWUS74 KLCH 241818
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
118 PM CDT Sun Mar 24 2024

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
251115-
/O.NEW.KLCH.WI.Y.0014.240325T1400Z-240326T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East
Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern
Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern
Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower
Vermilion-Lower Iberia-Lower St. Mary-
Including the cities of Abbeville, St. Landry, Simmesport,
Opelousas, Mansura, Mamou, Breaux Bridge, Sulphur, Crowley, Fort
Johnson, Cypremort Point, Gueydan, St. Martinville, Eunice, Grand
Lake, Cameron, Maurice, New Iberia, Franklin, Hathaway, Slagle,
Kaplan, Iota, Jeanerette, Avery Island, Lafayette, Patterson,
Beaver, Branch, Bayou Vista, Vinton, Berwick, Lake Charles,
Oakdale, Rutherford Beach, Fields, Johnson Bayou, Klondike,
Bundick Lake, Hackberry, Cottonport, Fenton, Lawtell, Morse,
Oretta, Bunkie, Meaux, Bell City, Church Point, Burns Point, De
Quincy, Jennings, Effie, Marksville, Stephensville, Pickering,
Creole, Lake Arthur, Hayes, Cade, Ville Platte, De Ridder,
Intracoastal City, Westlake, Moss Bluff, Centerville, Carlyss,
Leesville, Iowa, Reddell, Morgan City, Topsy, Rayne, Kinder,
Elton, Welsh, Alexandria, Forked Island, Pineville, and Grand
Chenier
118 PM CDT Sun Mar 24 2024

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Portions of central, south central, southwest, and west 
  central Louisiana.

* WHEN...From 9 AM to 7 PM CDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

TXZ180-201-259>262-515-516-615-616-251115-
/O.NEW.KLCH.WI.Y.0014.240325T1400Z-240325T2100Z/
Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson-
Southern Orange-
Including the cities of Vidor, Sabine Pass, Hillister,
Mauriceville, Silsbee, Wiergate, Call, Port Arthur, Mt. Union,
Fred, China, Bridge City, Newton, Magnolia Springs, Spurger,
Beaumont, Evadale, Jamestown, Warren, Woodville, Buna, Gist,
Deweyville, Orange, Lumberton, Nederland, Town Bluff, Roganville,
Holly Springs, Bleakwood, Jasper, Burkeville, Sea Rim State Park,
Farrsville, Kirbyville, and Ivanhoe
118 PM CDT Sun Mar 24 2024

...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM CDT MONDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph expected.

* WHERE...Hardin, Lower Jefferson, Northern Jasper, Northern Newton, 
  Northern Orange, Southern Jasper, Southern Newton, Southern 
  Orange, Tyler, and Upper Jefferson Counties.

* WHEN...From 9 AM to 4 PM CDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Rua
5 follow-up statements
305 
WWUS74 KLCH 251140
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
640 AM CDT Mon Mar 25 2024

LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254-
252100-
/O.CON.KLCH.WI.Y.0014.240325T1400Z-240326T0000Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East
Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern
Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern
Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower
Vermilion-Lower Iberia-Lower St. Mary-
Including the cities of Stephensville, Centerville, New Iberia,
Meaux, Hackberry, Morse, Sulphur, Berwick, Topsy, Cameron,
Eunice, Bundick Lake, De Quincy, Westlake, Elton, Marksville, St.
Landry, Fort Johnson, Forked Island, Jennings, Ville Platte,
Morgan City, Grand Lake, Abbeville, Branch, Mansura, Alexandria,
Burns Point, Bunkie, Maurice, Avery Island, Johnson Bayou, Iowa,
Vinton, Rayne, Church Point, St. Martinville, Cypremort Point,
Hayes, Cade, Moss Bluff, Slagle, De Ridder, Bayou Vista, Oakdale,
Patterson, Kinder, Leesville, Lawtell, Rutherford Beach, Iota,
Carlyss, Opelousas, Hathaway, Effie, Beaver, Pickering, Reddell,
Jeanerette, Mamou, Grand Chenier, Oretta, Kaplan, Creole,
Gueydan, Lafayette, Pineville, Simmesport, Breaux Bridge, Lake
Arthur, Lake Charles, Cottonport, Franklin, Bell City, Fields,
Fenton, Klondike, Welsh, Intracoastal City, and Crowley
640 AM CDT Mon Mar 25 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of central, south central, southwest, and west 
  central Louisiana.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

TXZ180-201-259>262-515-516-615-616-252100-
/O.CON.KLCH.WI.Y.0014.240325T1400Z-240325T2100Z/
Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson-
Southern Orange-
Including the cities of Town Bluff, Fred, Port Arthur, Jamestown,
Bleakwood, Call, Gist, Orange, China, Bridge City, Lumberton,
Jasper, Burkeville, Silsbee, Wiergate, Deweyville, Evadale, Sea
Rim State Park, Warren, Farrsville, Holly Springs, Woodville,
Spurger, Vidor, Mauriceville, Roganville, Ivanhoe, Sabine Pass,
Mt. Union, Newton, Hillister, Kirbyville, Magnolia Springs,
Beaumont, Buna, and Nederland
640 AM CDT Mon Mar 25 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph expected.

* WHERE...Hardin, Lower Jefferson, Northern Jasper, Northern Newton, 
  Northern Orange, Southern Jasper, Southern Newton, Southern 
  Orange, Tyler, and Upper Jefferson Counties.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Denson
570 
WWUS74 KLCH 251831
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
131 PM CDT Mon Mar 25 2024

LAZ029-033-044-045-055-153-154-253-254-260200-
/O.EXT.KLCH.WI.Y.0014.000000T0000Z-240326T0200Z/
Avoyelles-St. Landry-Lafayette-Upper St. Martin-Lower St. Martin-
Upper Iberia-Upper St. Mary-Lower Iberia-Lower St. Mary-
Including the cities of Eunice, Opelousas, Burns Point, St.
Martinville, Jeanerette, Avery Island, Patterson, Berwick, Breaux
Bridge, Cade, Lafayette, Bunkie, Effie, Stephensville, Bayou
Vista, Morgan City, Lawtell, Marksville, Cottonport, Simmesport,
Mansura, Centerville, New Iberia, Cypremort Point, and Franklin
131 PM CDT Mon Mar 25 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph.

* WHERE...Avoyelles, St. Landry, Lafayette, Lower Iberia, Lower St. 
  Martin, Lower St. Mary, Upper Iberia, Upper St. Martin, and Upper 
  St. Mary Parishes.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

LAZ027-028-030>032-073-074-141>143-152-241>243-252-260000-
/O.CON.KLCH.WI.Y.0014.000000T0000Z-240326T0000Z/
Vernon-Rapides-Beauregard-Allen-Evangeline-West Cameron-East
Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern
Acadia-Upper Vermilion-Southern Calcasieu-Southern Jefferson
Davis-Southern Acadia-Lower Vermilion-
Including the cities of Kaplan, Crowley, Bundick Lake, Kinder,
Elton, Lake Charles, Lake Arthur, Pineville, Reddell, Mamou,
Westlake, Fenton, Hathaway, Iota, Meaux, Forked Island, Cameron,
Welsh, Gueydan, Beaver, Klondike, Bell City, Fort Johnson,
Leesville, Carlyss, Church Point, Vinton, Pickering, Morse,
Fields, Abbeville, Slagle, Hackberry, Rayne, Branch, Sulphur,
Hayes, Oakdale, Alexandria, Rutherford Beach, Grand Lake, Iowa,
Johnson Bayou, Creole, Grand Chenier, Topsy, Maurice,
Intracoastal City, St. Landry, De Ridder, Jennings, Ville Platte,
Oretta, De Quincy, and Moss Bluff
131 PM CDT Mon Mar 25 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Portions of central, southwest, and west central Louisiana.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

TXZ180-201-259>262-515-516-615-616-252100-
/O.CON.KLCH.WI.Y.0014.000000T0000Z-240325T2100Z/
Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson-
Southern Orange-
Including the cities of Orange, Spurger, Evadale, Ivanhoe,
Jasper, Mt. Union, Newton, Mauriceville, Fred, Town Bluff,
Woodville, Bleakwood, Sabine Pass, Deweyville, Bridge City, Sea
Rim State Park, Port Arthur, Farrsville, Warren, Gist, Call,
Buna, Beaumont, Lumberton, Wiergate, Burkeville, Kirbyville,
Jamestown, Nederland, Hillister, Silsbee, Roganville, Holly
Springs, Vidor, Magnolia Springs, and China
131 PM CDT Mon Mar 25 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 30 mph.

* WHERE...Hardin, Lower Jefferson, Northern Jasper, Northern Newton, 
  Northern Orange, Southern Jasper, Southern Newton, Southern 
  Orange, Tyler, and Upper Jefferson Counties.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Rua
930 
WWUS74 KLCH 252104
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
404 PM CDT Mon Mar 25 2024

TXZ180-201-259>262-515-516-615-616-252215-
/O.EXP.KLCH.WI.Y.0014.000000T0000Z-240325T2100Z/
Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-Upper Jefferson-Northern Orange-Lower Jefferson-
Southern Orange-
Including the cities of Orange, Spurger, Evadale, Ivanhoe,
Jasper, Mt. Union, Newton, Mauriceville, Fred, Town Bluff,
Woodville, Bleakwood, Sabine Pass, Deweyville, Bridge City, Sea
Rim State Park, Port Arthur, Farrsville, Warren, Gist, Call,
Buna, Beaumont, Lumberton, Wiergate, Burkeville, Kirbyville,
Jamestown, Nederland, Hillister, Silsbee, Roganville, Holly
Springs, Vidor, Magnolia Springs, and China
404 PM CDT Mon Mar 25 2024

...WIND ADVISORY HAS EXPIRED...

The threat has ended.

$$

LAZ027-028-030>032-073-074-141>143-152-241>243-252-260000-
/O.CON.KLCH.WI.Y.0014.000000T0000Z-240326T0000Z/
Vernon-Rapides-Beauregard-Allen-Evangeline-West Cameron-East
Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern
Acadia-Upper Vermilion-Southern Calcasieu-Southern Jefferson
Davis-Southern Acadia-Lower Vermilion-
Including the cities of Kaplan, Crowley, Bundick Lake, Kinder,
Elton, Lake Charles, Lake Arthur, Pineville, Reddell, Mamou,
Westlake, Fenton, Hathaway, Iota, Meaux, Forked Island, Cameron,
Welsh, Gueydan, Beaver, Klondike, Bell City, Fort Johnson,
Leesville, Carlyss, Church Point, Vinton, Pickering, Morse,
Fields, Abbeville, Slagle, Hackberry, Rayne, Branch, Sulphur,
Hayes, Oakdale, Alexandria, Rutherford Beach, Grand Lake, Iowa,
Johnson Bayou, Creole, Grand Chenier, Topsy, Maurice,
Intracoastal City, St. Landry, De Ridder, Jennings, Ville Platte,
Oretta, De Quincy, and Moss Bluff
404 PM CDT Mon Mar 25 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Portions of central, southwest, and west central Louisiana.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

LAZ029-033-044-045-055-153-154-253-254-260200-
/O.CON.KLCH.WI.Y.0014.000000T0000Z-240326T0200Z/
Avoyelles-St. Landry-Lafayette-Upper St. Martin-Lower St. Martin-
Upper Iberia-Upper St. Mary-Lower Iberia-Lower St. Mary-
Including the cities of Eunice, Opelousas, Burns Point, St.
Martinville, Jeanerette, Avery Island, Patterson, Berwick, Breaux
Bridge, Cade, Lafayette, Bunkie, Effie, Stephensville, Bayou
Vista, Morgan City, Lawtell, Marksville, Cottonport, Simmesport,
Mansura, Centerville, New Iberia, Cypremort Point, and Franklin
404 PM CDT Mon Mar 25 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph.

* WHERE...Avoyelles, St. Landry, Lafayette, Lower Iberia, Lower St. 
  Martin, Lower St. Mary, Upper Iberia, Upper St. Martin, and Upper 
  St. Mary Parishes.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Rua
863 
WWUS74 KLCH 260005
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
705 PM CDT Mon Mar 25 2024

LAZ027-028-030>032-073-074-141>143-152-241>243-252-260115-
/O.EXP.KLCH.WI.Y.0014.000000T0000Z-240326T0000Z/
Vernon-Rapides-Beauregard-Allen-Evangeline-West Cameron-East
Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern
Acadia-Upper Vermilion-Southern Calcasieu-Southern Jefferson
Davis-Southern Acadia-Lower Vermilion-
Including the cities of Klondike, Intracoastal City, Forked
Island, Branch, Slagle, Reddell, De Quincy, Bell City, Pineville,
Oretta, Topsy, Hayes, Beaver, Alexandria, Fields, Rutherford
Beach, Church Point, Johnson Bayou, Cameron, Crowley, Meaux,
Iowa, Ville Platte, Kaplan, Carlyss, Leesville, Morse, Abbeville,
Rayne, Creole, Gueydan, Pickering, Westlake, De Ridder, Vinton,
Moss Bluff, Elton, Hathaway, Jennings, Fort Johnson, Iota,
Maurice, Kinder, Sulphur, Grand Chenier, St. Landry, Fenton, Lake
Charles, Hackberry, Mamou, Lake Arthur, Welsh, Oakdale, Bundick
Lake, and Grand Lake
705 PM CDT Mon Mar 25 2024

...WIND ADVISORY HAS EXPIRED...

$$

LAZ029-033-044-045-055-153-154-253-254-260200-
/O.CON.KLCH.WI.Y.0014.000000T0000Z-240326T0200Z/
Avoyelles-St. Landry-Lafayette-Upper St. Martin-Lower St. Martin-
Upper Iberia-Upper St. Mary-Lower Iberia-Lower St. Mary-
Including the cities of Franklin, Patterson, Opelousas, Lawtell,
Simmesport, Burns Point, Cypremort Point, Eunice, Berwick,
Lafayette, Cottonport, Stephensville, Avery Island, Marksville,
Effie, Mansura, Bayou Vista, Jeanerette, Bunkie, Cade, New
Iberia, St. Martinville, Breaux Bridge, Morgan City, and
Centerville
705 PM CDT Mon Mar 25 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 35 mph.

* WHERE...Avoyelles, St. Landry, Lafayette, Lower Iberia, Lower St. 
  Martin, Lower St. Mary, Upper Iberia, Upper St. Martin, and Upper 
  St. Mary Parishes.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

25
806 
WWUS74 KLCH 260203
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
903 PM CDT Mon Mar 25 2024

LAZ029-033-044-045-055-153-154-253-254-260315-
/O.EXP.KLCH.WI.Y.0014.000000T0000Z-240326T0200Z/
Avoyelles-St. Landry-Lafayette-Upper St. Martin-Lower St. Martin-
Upper Iberia-Upper St. Mary-Lower Iberia-Lower St. Mary-
Including the cities of Franklin, Patterson, Opelousas, Lawtell,
Simmesport, Burns Point, Cypremort Point, Eunice, Berwick,
Lafayette, Cottonport, Stephensville, Avery Island, Marksville,
Effie, Mansura, Bayou Vista, Jeanerette, Bunkie, Cade, New
Iberia, St. Martinville, Breaux Bridge, Morgan City, and
Centerville
903 PM CDT Mon Mar 25 2024

...WIND ADVISORY HAS EXPIRED...

Observations from around the advised area show that wind speeds have 
diminished and the threat has ended. Therefore, the advisory issued 
earlier was allowed to expire.

$$

25

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Mar 24, 12:41 PM CDT, 37 minutes earlier.

Area forecast discussion, Mar 24, 12:41 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1241 PM CDT Sun Mar 24 2024

...New AVIATION...

.UPDATE...
Issued at 1020 AM CDT Sun Mar 24 2024

Cap on this morning's KLCH upper air sounding should stay around
this afternoon that no significant shower activity is expected.
However, extensive mid to upper level cloudiness should help
filter the sunshine somewhat as moisture moves out ahead of an
upper level disturbance to the west. Rain chances increase on
Monday as a cold front moves through. More details on timing and
strength of the system will be in the afternoon package.

No changes to the forecast at this time.

Rua

&&

.SHORT TERM...
(Today through Tuesday night)
Issued at 442 AM CDT Sun Mar 24 2024

At present the surface high pressure is over the ArkLaMiss area with
winds in our area out of the east and ENE. Over the morning hours,
we will see the high pressure move off and winds turn out of the
south. All eyes are now on a system making its way into the Rockies
as I type. The pressure gradient between the departing high and
incoming system will tighten, leading to stronger southerly flow
this afternoon and tonight. While it will not be quite breezy enough
to lead to a Wind Advisory today, its very possible that one will
need to be issued tomorrow. Gradient winds alone will be in the 20
to 30 MPH range with higher gusts possible. Another issue that will
present itself with the elevated southerly winds is the influx of
moisture it will bring. Dewpoints tonight and tomorrow will be in
the mid to upper 60s with PWATs above the 90th percentile.

As this system and attached front continue to push east, we will see
showers and storms start to spread through the area as early as
tomorrow morning with activity increasing in intensity and becoming
more widespread over the afternoon hours. As a result of this,
nearly the entire CWA is in a Slight Risk for severe thunderstorms.
In addition to that, we are also in a Marginal Risk for excessive
rainfall save the Golden Triangle and southern Jasper and Newton
Counties. In regards to severe weather, all modes will be possible
with the main threats appearing to be damaging wind gusts and
isolated tornadoes. QPF totals have dropped a bit over the last 24h,
however the same thought of keeping an eye on parts of CenLA remain.

Stigger/87

&&

.LONG TERM...
(Wednesday through Sunday)
Issued at 442 AM CDT Sun Mar 24 2024

Post-frontal surface high pressure will be building south from the
Plains into the forecast area as we begin the long term, resulting
in a dry and mild start to the period. Both Wed and Thurs will bring
pleasant conditions with slightly below average temps, with highs
expected to top out in the upper 60s to mid 70s while overnight lows
will dip into the low 40s to low 50s.

The surface high begins to slide off to the east as we move into
Friday, while aloft ridging will be building across the center of
the country. As surface winds return to an onshore flow by early
Friday moisture will begin to gradually increase once again as we
head into the weekend. Friday looks to be fairly seasonal as
moisture return starts out slow, with highs in the mid to upper 70s
and lows in the 50s on tap. After a full day of return flow moisture
begins to ramp up a bit over the weekend, with dewpoints returning
to the upper 50s to low 60s and afternoon highs topping out around
80 degrees both Sat and Sun. Rain chances will however, remain near
zero through the Easter weekend.

17

&&

.AVIATION...
(18Z TAFS)
Issued at 1238 PM CDT Sun Mar 24 2024

A storm system will gather strength over the Plains tonight and
Monday. This will further increase southerly winds and increase
moisture. Clouds will increase with MVFR ceilings at KBPT/KLCH
spreading to the east at all terminals during the night. Showers
will increase during the morning hours at KBPT/KLCH/KAEX to add
VCSH to the forecast after 25/15z. Thunderstorm activity will
increase further ahead of a cold front beyond the forecast period
on Monday afternoon.

Rua

&&

.MARINE...
Issued at 442 AM CDT Sun Mar 24 2024

Winds have begun to shift east and will shift out of the
southeast later in the day as ridging moves east. Onshore flow
will then strengthen today and into Monday as the low pressure
deepens over the Plains and brings a front into the region. A
combination of elevated winds and seas will bring about Advisory
conditions starting today. The front will then be accompanied by
scattered to numerous storms Monday into Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  72  62  75  52 /   0  10  90  30
LCH  73  65  76  56 /   0   0  90  20
LFT  74  66  77  61 /   0   0  80  60
BPT  75  66  77  53 /   0  10  80   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 7 PM this evening to 4 PM CDT Monday
     for GMZ430-432-435-436-455-475.

     Small Craft Advisory from 4 PM this afternoon to 4 PM CDT Monday
     for GMZ450-452-470-472.

&&

SHORT TERM...87
LONG TERM....17
AVIATION...07

Nearby

Wind Advisories in Louisiana, 2024Wind Advisories in Texas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.